MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(4).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.A beckman coulter local support assisted the customer with verifying the system performance.From (b)(6) to (b)(6) 2022, the customer ran test samples in duplicate as part of troubleshooting.The customer provided six (6) test samples results using reagent pack serial number (b)(4) and (b)(4), which were also non-reproducible: test sample one : initial result 155.3 pg/ml repeated at 6.6 pg/ml.Test sample two : initial result 2262.2 pg/ml repeated at 5.2 pg/ml.Test sample three : initial result 1764.4 pg/ml repeated at 2.5 pg/ml.Test sample four : initial result 972.6 pg/ml repeated at 37.78 pg/ml.Test sample five : initial result 47.71 pg/ml repeated at 9.75 pg/ml.Test sample six : initial result 70.97 pg/ml repeated at 21.03 pg/ml.The non-reproducible tnidx recovery was not observed in quality control samples run on pack serial number (b)(4) or other serial numbers.Running tnidx qc (quality control) recovery with consistent results obtained was reported to recover at <6 %cv (percent coefficient of variation).System performance indicators of high sensitivity system check, system check, carryover and tnidx precision studies (using reagent pack serial numbers (b)(4) and (b)(4)) were run on (b)(6) 2022.All passed within beckman coulter specifications and did not demonstrate an issue with the system.Additional testing on the reagent pack serial numbers (b)(4) and (b)(4) could not be performed as no remaining product was available for testing.Per communication with local support, no abnormalities were observed with reagent packs.Two retain packs of tnia2 lot 124617 were visually inspected by complaint investigator on (b)(6) 2022.The packs were unremarkable upon visual inspection.No precipitate was observed in the retain reagent packs.On (b)(6) 2022, the most recent three months ((b)(6) 2021, (b)(6) 2021, (b)(6) 2021) of completed immunoassay complaint handling unit trending workbooks were reviewed by complaint investigator.No complaint trending triggers were identified for accutni+3 reagent lot a98264 involving reagent lot number 124617.In conclusion, an assignable cause of the event cannot be determined with the available information.There is insufficient evidence to suggest a reagent or hardware malfunction occurred in this event.
 
Event or Problem Description
On (b)(6) 2022 the customer reported obtaining one non-reproducible falsely elevated troponin i (access accutni+3) result for one patient involving the laboratory's unicel dxi 800 access immunoassay analyzer (serial number (b)(4)).On (b)(6) 2022 the initial tnidx patient result was 838.8 pg/ml.The sample was repeated twice with the following lower results: 4.0 pg/ml and 3.7 pg/ml.All three sample replicates were run on the reagent pack lot 124617, pack serial number (b)(4).The customer reported the patient received cardiac catheter ablation treatment due to the falsely elevated tnidx result.Beckman coulter local support assisted the customer with verifying the system performance.From (b)(6) to (b)(6) 2022, the customer ran test samples in duplicate as part of troubleshooting.The customer provided six (6) test samples results using reagent pack serial number 499 and 7562, which were also non-reproducible: test sample one: initial result 155.3 pg/ml repeated at 6.6 pg/ml.Test sample two: initial result 2262.2 pg/ml repeated at 5.2 pg/ml.Test sample three: initial result 1764.4 pg/ml repeated at 2.5 pg/ml.Test sample four: initial result 972.6 pg/ml repeated at 37.78 pg/ml.Test sample five : initial result 47.71 pg/ml repeated at 9.75 pg/ml.Test sample six : initial result 70.97 pg/ml repeated at 21.03 pg/ml.The non-reproducible tnidx recovery was not observed in quality control (qc) samples.Tnidx qc was run across multiple reagent pack serial numbers with consistent results obtained.Running qc recovery was reported to recover at <6 %cv (percent coefficient of variation).System performance indicators of high sensitivity system check, system check, carryover and tnidx precision studies (using reagent pack serial numbers (b)(4) and (b)(4)) were run on (b)(6) 2022.All passed within beckman coulter specifications and did not demonstrate an issue with the system.Per communication with local support, no abnormalities were observed with reagent packs.The patient sample was serum.There were no issues with sample integrity reported by the customer, no fibrin or particulate matter was observed.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.No further sample information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key13618566
Report Number2122870-2022-00011
Device Sequence Number5644112
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)220630(11)210630(10)124617
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number124617
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date02/10/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Initial Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown